Allevia contains fexofenadine hydrochloride, which is a non-drowsy antihistamine. Allevia is used in adults and adolescents over 12 years of age to relieve the symptoms of allergic rhinitis (for example hayfever) such as sneezing, itchy, runny or blocked nose and itchy, red and watery eyes.
Warnings / Side effects
- • Keep this medicine out of the sight and reach of children.
- • Do not use this medicine after the expiry date which is stated on the carton after EXP.
- • The expiry date refers to the last day of that month.
- • This medicine does not require any special storage condition.
- • Do not throw away any medicines via wastewater or household waste. Ask your pharmacist how to throw away medicines you no longer use. These measures will help protect the environment.
Other medicines and Allevia:
Tell your doctor or pharmacist if you are taking, have recently taken or might take any other medicines. If you are taking apalutamide (a medicine to treat prostate cancer), as the effect of fexofenadine may be decreased. Indigestion remedies containing aluminium and agnesium may affect the action of Allevia, by lowering the amount of medicinal product absorbed. It is recommended that you leave about 2 hours between the time that you take Allevia and your indigestion remedy.
Pregnancy and breast-feeding:
Allevia should not be taken during pregnancy and whilst breast-feeding unless advised by a doctor. riving and using machinesAllevia is unlikely to affect your ability to drive or operate machinery. However, you should check that these tablets do not make you feel sleepy or dizzy before driving or operating machinery.
Allevia contains sodium:
This medicine contains less than 1 mmol sodium (23 mg) per tablet, that is to say essentially ‘sodium-free’.
Like all medicines, this medicine can cause side effects, although not everybody gets them.
Tell your doctor immediately and stop taking Allevia if you experience:
- • Swelling of the face, lips, tongue or throat and difficulty breathing, as these may be signs of a serious allergic reaction. The following undesirable effects have been reported in clinical trials, with an incidence similar to those observed in patients who did not receive the drug (placebo).
Common side effects (may affect up to 1 in 10 people)
- • headache
- • drowsines
- • feeling sick (nausea)
- • dizziness.
Uncommon side effects (may affect up to 1 in 100 people)
- • tiredness/sleepiness
Additional side effects (frequency not known: cannot be estimated from the available data) which may occur are
- • difficulty sleeping (insomnia)
- • sleeping disorders
- • bad dreams
- • nervousness
- • fast or irregular heartbeat
- • diarrhea
- • skin rash and itching
- • hives
- • serious allergic reactions which can cause swelling of the face, lips, tongue or throat, flushing, chest tightness, and difficulty breathing
- • blurred vision
Reporting of side effects:
If you get any side effects, talk to your doctor, or pharmacist. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard or search for MHRA Yellow Card in the Google Play or Apple App Store. By reporting side affects you can help provide more information on the safety of this medicine.
Usage / Instructions
Always take this medicine exactly as described in this leaflet or as your doctor or pharmacist have told you. Check with your doctor or pharmacist if you are not sure.
For adults and children aged 12 years and over:
- The recommended dose is one tablet (120 mg) daily.
- Take the tablet with water before a meal.
- This medicine starts to relieve your symptoms within 1 hour and lasts for 24 hours.
- Allevia is not recommended for children under 12 years of age.
If you take more Allevia than you should: If you take too many tablets, contact your doctor or the nearest hospital emergency department immediately. Symptoms of an overdose in adults are dizziness, drowsiness, fatigue, and dry mouth.
If you forget to take Allevia: Do not take double dose to make up for a forgotten tablet. Take the next dose at the usual time.
What Allevia contains: The active substance is fexofenadine hydrochloride. Each tablet contains 120 mg of fexofenadine hydrochloride.
The other ingredients are: Tablet core: microcrystalline cellulose, pregelatinized maize starch, croscarmellose sodium, magnesium stearate. Film coating: hypromellose, povidone K30, titanium dioxide (E171), colloidal anhydrous silica, macrogol 400, red iron oxide (E172) and yellow iron oxide (E172).